MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G47942
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Name and address: first name: (b)(6).Occupation: other non-healthcare professional: materials supervisor.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a picc insertion with a microseldinguer technique, the wire in a micropuncture transitionless access set unraveled.The vein was channeled with a 24g abbocarh catheter.The wire guide was introduced, but wen attempting to remove it there was significant resistance.This led to the removal of the track and guide.This is when the fray or unravel was noted.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence additional device failure clarification has been requested.
 
Additional Manufacturer Narrative
Event summary: as reported, during a picc insertion with a micro-seldinger technique, the wire in a micropuncture transitionless access set unraveled.The vein was channeled with a 24g abbocarh catheter.The wire guide was introduced, but wen attempting to remove it there was significant resistance.This led to the removal of the track and guide.This is when the fray or unravel was noted.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation - evaluation: reviews of the complaint history, device history record, drawing, instructions for use, specifications, manufacturing instructions, and quality control procedures of the device were conducted during the investigation.No device was returned for investigation.Accordingly, no physical examination was performed.A document-based investigation evaluation was performed.There have been no other reported complaints for this lot number.Three potentially related nonconformances were recorded.Although these are relevant to the reported failure mode, all non-conforming product was scrapped, and there are 100% inspections to capture this non-conformance.As adequate inspection activities have been established, there is objective evidence that the device history record was fully executed, and no other lot related complaints have been received from the field, it was concluded that there is no evidence that non-conforming product exists in house or in field.The device is provided with instructions for use which caution, ¿do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt,¿ and, ¿withdrawal or manipulation of the distal spring coil portion of the mandril wire guide through a needle tip may result in breakage.¿ based on the available information, cook has concluded that user error contributed to this device failure.The wire was reportedly removed despite ¿significant resistance,¿ contrary to the ifu.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11612951
Report Number1820334-2021-01062
Device Sequence Number14326607
Product Code DYB
UDI-Device Identifier00827002479425
UDI-Public(01)00827002479425(17)240203(10)13736728
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/03/2024
Device Model NumberG47942
Device Catalogue NumberMPIS-401-NT-SST
Device Lot Number13736728
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/26/2021
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date04/05/2021
Supplement Report FDA Received Date06/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1